MAUDE Adverse Event Report: EXACTECH, INC. NV CROWN CUP CLSTR HOLE 58MM GROUP 3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV CROWN CUP CLSTR HOLE 58MM GROUP 3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 180-01-58
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Osteolysis (2377); Ambulation or Postural Difficulties (2544); Implant Pain (4561)
Date of Event 01/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10.Related- mfr#1038671-2021-00141 report 1 of 2.H11.Additional manufacturer narrative.Report 2 of 2.D10.Sn (b)(6) , cat# 130-32-53 nv gxl lnr, neutral, 32mm id, group 3 cups.These devices are used for treatment not diagnosis.There is no additional information available.Pending investigation.
 
Event or Problem Description
It was reported via legal documentation that a patient received an initial total right hip arthroplasty and then approximately 8 years, 2 months later was revised on (b)(6) 2023 for ¿considerable wear¿ and the implant had loosened the socket with advanced granulosteolysis.The patient then received subsequent treatment from (b)(6) 2023 from a rehabilitation clinic.The patient had been scheduled for revision surgery in 2021, but this was postponed due to covid.No other information is available.
 
Additional Manufacturer Narrative
Additional information: h3: the revision reported may have been the result of acetabular loosening and prosthesis wear.The aseptic (non-infected) loosening was likely the result of an insufficient bond between the implant and the bone.The prosthesis wear could include a number of variables including use error, implant positioning, implant size selection, and patient factors.Additionally, increased shelf oxidation resulting from the use of nylon vacuum bags without evoh could also have contributed to the wear.However, this cannot be confirmed as the devices were not available for evaluation and no images or radiographs were provided.H6: component code, investigation codes.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Multiple mdr reports were filed for this event, please see associated reports: 1038671-2021-00141.The revision reported may have been the result of acetabular loosening and prosthesis wear.The aseptic (non-infected) loosening was likely the result of an insufficient bond between the implant and the bone.The prosthesis wear may be due to a combination of the risk factors such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).Additionally, a contributing factor to the wear may have been the off-label use detailed above.However, this cannot be confirmed because the devices were not available for evaluation, and no images or radiographs were provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to correct the following field that was entered erroneously in the initial report: g3: aware date 15-mar-2021.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NV CROWN CUP CLSTR HOLE 58MM GROUP 3
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key19745754
Report Number1038671-2024-02394
Device Sequence Number8875296
Product Code JDI
UDI-Device Identifier10885862037046
UDI-Public10885862037046
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/08/2017
Device Catalogue Number180-01-58
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2023
Supplement Date Received by Manufacturer10/18/2024
10/18/2024
03/26/2025
Initial Report FDA Received Date07/15/2024
Supplement Report FDA Received Date10/22/2024
02/26/2025
03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/13/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR
Patient SexMale